Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
cmreber

Has anyone tried supplements for adrenal support?

Recommended Posts

I found a supplement that is supposed to help with proper adrenal function and I was curious to know if anyone has tried anything like this, and if so did it help?  I have HYPER POTS so I thought something to help the adrenal function, which includes proper cortisol levels, might be a huge help to deal with the typical anxiety/stress issues that come as a by product of the POTS. 

Thanks!

 

Share this post


Link to post
Share on other sites

Licorice root capsules from Swanson gave me a tremendous improvement in my quality of life for about a year until the effect wore off.  2 x 450mg caps daily. Works similar to fludrocortisone (basically makes your own cortisol act like aldosterone). 

I produce almost no aldosterone, but do not tolerate fludrocortisone. 

Share this post


Link to post
Share on other sites

Thanks for the input!!!! :D

Share this post


Link to post
Share on other sites

You have to be careful with licorice root if you are on fludrocortisone. The bottles will actually say not to be used with corticosteroids. Do your research first.

I was advised by a naturopath to try an adrenal support formula but after looking into it, I decided against it and was disappointed that this naturopath didn't know about mixing fludrocortisone (florinef) with an adrenal support formula that contained licorice root.

Share this post


Link to post
Share on other sites

My sister who also has POTS just started taking supplements for adrenal support and credits them for the improvement she’s experienced. She’s very enthusiastic about it and wants me to try them as well. I’m awaiting some blood work to come back so I will probably consult my doc about it once we have results. :)

Share this post


Link to post
Share on other sites

Anyone taking florinef or other corticosteroids need to be super careful though -- "Licorice may increase the effects of corticosteroid medications".

"Its main constituent, glycyrrhizic acid, mimics mineralocorticoids in its action (sodium reabsorbtion and potassium secretion). The extent of metabolic and acid–base derangement can occasionally be severe enough to cause serious complications".

What this seems to suggest to me is that people are at an increased risk for developing low potassium from it -- and that can cause heart rhythm disturbances...especially if already on a corticosteroid.

Share this post


Link to post
Share on other sites

In dysautonomia we have dystregulation of HR and BP, but generally our adrenals function normally.  If you think you may have adrenal insufficiency or diabetes insipidus (which have symptoms similar to POTS and sometimes get confused with POTS) probably a good idea to see your doctor.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...